MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "patient condition deteriorated further in icu around 4am and emergency angiogram was done around 5am.Diagnosis stemi, patient in cardiogenic shock.Sheath was placed and guidewire was advanced with no challenges.Cardiologists experience resistance with placing iab cath via sheath (provided in set) over guidewire (provided in set), another iab30cc kit was opened, and 2nd catheter was inserted successfully.Critical ill patient was taken back to icu with support of iabp but unfortunately passed away a few hours later in icu".The report further states "patient was critically ill before iabp was inserted" and "another iab catheter was placed (only few minutes delay in fetching 2nd product off shelf and preparing for insertion)".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed with no relevant findings.The potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The serial number of the returned sample is (b)(6).Additional information obtained from a teleflex representative indicates the re turned sample is the correct iabc for this complaint.Re-turned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the stylet was noted inserted in the iab central lumen.The peel-away sheath was noted on the returned iabc.The one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.No blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detect-ed.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "resistance with placing iab cath via sheath (provided in set) over guidewire" is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23391655
Report Number3010532612-2025-01056
Device Sequence Number10052676
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250409(17)270228(10)18F25C0047(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25C0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/19/2025
02/25/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/27/2025
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale